Aa
A
A
A
Close
Heart Disease Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

AFIB and pre hypertension and exercise

In the last two weeks I have had four episodes of AFIB. The first in two years landed me in the Hospital. My meds were changed from Metoprolol to Diltiazem 360 mg per day and Fleconade 50 mg 2x per day plus Warfarin. The Metoprolol 25mcg 1 x daily has been making me wheeze for the past four years, but no one ever thought to change the meds. I have been on this new med protocol for 1.5 weeks. I just started the Fleconide and Warfarin three days ago.

My question is I need to loose 45 pounds asap. I am doing very well eating 1000 Kcal per day with a small abount or carbs (under 25) and otherwise lots of green vegetables and fish (Salmon only once a week) , then some extra lean turkey. Really feel great with the diet. But I started moderate exercise as soon as I was released from the Hospital. I walk on a treadmill for 30 minutes at 3.5mph then I do various lite weight lifting (Nautilus rocker equipment) I have lost 10 lbs since my Hospital visit. But i have also had three episodes of AFIB while the Diltiazem was being increased.

EchoCardiogram and Chemical Stress test shows zero blockages or other heart problems.

I have the approval of the Cardiologist to go back to the gym and moderately exercise.

I have quickly become addicted to the exercise and the diet.

I am afraid of the Fleconide, afraid of the AFIB and BP 130/86 avg. Pulse is down to 60 ( was 80 - 110) resting. So I am afraid of exercise.

I just need advice. If I am on these meds will I be o.k. to exercise...?
2 Responses
242508 tn?1287427246
MEDICAL PROFESSIONAL
You are OK to exercise on this regimen.  Many patients do.  Make sure that you take enought potassium and magnesium in the diet.  Those get depleted fast when you cut down on your calories and exercise a lot.  Don't be afraid of the AF.  As long as you stay on the coumadin the risk of stroke is very low.  the Flec isn't dangerous.  Make sure your doctor looks at you ECG about 7 to 10 days after starting the med.  Your blood pressure is ok.  It should get better with exercise and weight loss.  You have a good attitude and are on the right path.  
Avatar universal
You have no idea how this helps me. Thank you so much!
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.